Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 160, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Nov 18, 2015, 10:16 AM CST for Crawford County, Missouri. It took effect at Nov 18, 2015, 11:32 AM CST. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2015, 10:16 AM CST (16:16 UTC)
- In effect from
- Nov 18, 2015, 11:32 AM CST
- Expired
- Nov 20, 2015, 1:30 PM CST
- In force
- 50 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Crawford County, MO
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Steelville (SEEM7). The gauge peaked at 12.30 ft at Nov 18, 2015, 2:00 PM CST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
320
WGUS43 KLSX 181616
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1016 AM CST WED NOV 18 2015
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Meramec River near Steelville affecting Crawford County
.This Flood Warning is a result of 4 to 7 inches of rain the past 2 days...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation and
issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-191616-
/O.NEW.KLSX.FL.W.0160.151118T1732Z-151120T1930Z/
/SEEM7.1.ER.151118T1732Z.151119T0000Z.151119T1930Z.NO/
1016 AM CST WED NOV 18 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Meramec River near Steelville
* until Thursday evening.
* At 9:30 AM Wednesday the stage was 11.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage late this morning...
crest near 13.3 feet tonight and fall below flood stage Thursday
afternoon.
* Impact: At 12.5 feet...The entrance gate to the campground at
Onondaga Cave State Park off Highway H begins to flood near this
height.
* Impact: At 12.0 feet...Agricultural and recreational areas along
the right bank flood. At Adventure Outdoors west of Steelville,
the store begins to flood near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/19 11/20 11/21 11/22 11/23
Meramec River
Steelville 12.0 11.55 13.2 8.0 4.7 3.4 2.8
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$1 follow-up statement
469
WGUS83 KLSX 190203
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CST WED NOV 18 2015
...The flood warning is cancelled for the following river in Missouri...
Meramec River near
...Steelville
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-190233-
/O.CAN.KLSX.FL.W.0160.000000T0000Z-151120T1930Z/
/SEEM7.1.ER.151118T1727Z.151118T2000Z.151118T2230Z.NO/
803 PM CST WED NOV 18 2015
The Flood Warning is cancelled for
the Meramec River near Steelville.
* At 7:30 PM Wednesday the stage was 11.3 feet.
* Flood stage is 12.0 feet.
* This point fell below flood stage at 4:30 PM Wednesday.
* The river will continue to fall to 7.7 feet by Friday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/19 11/20 11/21 11/22 11/23
Meramec River
Steelville 12.0 11.27 10.6 7.7 4.7 3.4 2.8
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 18, 6:05 AM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Nov 18, 6:05 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 605 AM CST WED NOV 18 2015 .SHORT TERM: (Through Late This Afternoon) Issued at 326 AM CST Wed Nov 18 2015 Will cancel the rest of the Flash Flood Watch at 4 am this morning as the heavier rain was shifting east of our forecast area as the dry slot continued to advance eastward through the region. The upper level low over eastern KS will open up and weaken as it lifts northeastward and moves through IA and WI later today. The rain should shift east of the forecast area later this morning, but will likely have patchy light rain or scattered light showers mainly across northeast MO and west central IL this morning associated with the upper level low. With cloud cover and cold air advection should not see much of a diurnal rise in temperatures, with nearly steady or even falling temperatures today along with strong and gusty winds. GKS .LONG TERM: (Tonight through Tuesday) Issued at 326 AM CST Wed Nov 18 2015 A deep upper level trough moving eastward through the northern Plains will send a dry cold front southeastward through the forecast area tonight. This will usher in the beginning of a colder weather pattern with more normal temperatures for mid-late November tonight through Friday. Dry conditions can be expected for Thursday through Friday morning as a ridge of high pressure moves eastward through the region. A shortwave and associated weak surface low will move east-northeastward through northern MO Friday afternoon and through central and northeastern portions of IL Friday night. There are some model discrepancies on the exact track and timing of the surface low, but it appears that most of the precipitation will fall across northeast MO and west central IL Friday afternoon and night with some light post frontal precipitation Saturday morning just behind the trailing cold front moving southeastward through the area south-southwest of the low. The precipitation will begin as liquid rain but should change over to snow Friday night. It appears that up to 1 inch of snow accumulation is possible across northeast MO and west central IL Friday night mainly on grassy areas. Further south just flurries or possibly a light dusting late Friday night and early Saturday morning. Unseasonably cold temperatures are expected for the weekend with a deep upper level trough moving eastward through the northern Plains and Great Lakes region and a fairly strong surface ridge moving into the area behind the surface low and trailing cold front. Both the GFS and ECMWF models drop the -10 degrees C 850 mb isotherm southward to STL on Saturday. This will lead to the coldest temperatures of the season so far for our area this weekend. Should see a gradual warming trend beginning Monday afternoon as upper level heights begin to rise and as the surface ridge shifts east of our area with the return of southerly surface/low level flow. GKS && .AVIATION: (For the 12z TAFs through 12z Thursday Morning) Issued at 536 AM CST Wed Nov 18 2015 While all terminals are currently VFR, an area of ceilings between 2000-3000ft entering southwest Missouri will gradually spread northeast this morning. Expect all the terminals to experience these ceilings later this morning and this afternoon. Ceilings will increase to VFR later this afternoon and this evening before a cold front moves west to east across the area causing winds to veer from south to west across the area. Sustained winds between 12-20kts today with higher gusts will decrease after 00z. Specifics for KSTL: High MVFR ceilings over southwest Missouri are expected to move into the terminal around 18Z. These ceilings are expected to improve to VFR by evening. A cold front will move through the area late tonight clearing skies and causing southerly winds to veer westerly. Britt && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Nov 18, 5:19 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 519 AM CST WED NOV 18 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 519 AM CST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW IS LIKELY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS FRIDAY NIGHT WITH UP TO ONE INCH OF ACCUMULATION POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
In the hours before
Local storm report, Nov 18, 6:57 AM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 7 S VALMEYER 38.20N 90.31W
11/18/2015 M3.59 INCH MONROE IL TRAINED SPOTTER
STORM TOTAL...2 SSW OF MAYESTOWN
&&
MILLERLocal storm report, Nov 18, 7:49 AM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
749 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 3 N UNION 38.49N 91.01W
11/18/2015 M6.50 INCH FRANKLIN MO TRAINED SPOTTER
STORM TOTAL
&&
MILLERLocal storm report, Nov 18, 9:02 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN MARYLAND HEIGHTS 38.72N 90.48W
11/18/2015 M3.30 INCH ST. LOUIS MO TRAINED SPOTTER
STORM TOTAL
&&
MILLERLocal storm report, Nov 18, 9:03 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
903 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN 2 N FREEBURG 38.46N 89.91W
11/18/2015 M3.05 INCH ST. CLAIR IL TRAINED SPOTTER
STORM TOTAL
&&
MILLERLocal storm report, Nov 18, 9:04 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
904 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 10 W JEFFERSON CITY 38.57N 92.38W
11/18/2015 M6.50 INCH COLE MO TRAINED SPOTTER
STORM TOTAL
&&
MILLERLocal storm report, Nov 18, 9:18 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM HEAVY RAIN FLORISSANT 38.80N 90.32W
11/18/2015 E3.40 INCH ST. LOUIS MO TRAINED SPOTTER
3 DAY STORM TOTAL
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 6:51 PM CST | Areal Flood Warning | LSX | Audrain, Callaway, Lincoln, Monroe, Montgomery, Pike and 2 more | 12 hr |
| Nov 17, 7:59 PM CST | Areal Flood Warning | LSX | Franklin, Iron, Jefferson, Madison, Sainte Genevieve, Saint Francois and 1 more | 12 hr |
| Nov 17, 9:42 PM CST | Areal Flood Warning | LSX | Boone, Callaway, Cole, Crawford, Franklin, Gasconade and 5 more | 12 hr |
| Nov 17, 10:57 PM CST | Areal Flood Warning | LSX | Audrain, Monroe | 9 hr |
| Nov 17, 11:13 PM CST | Areal Flood Warning | LSX | Iron, Reynolds | 9 hr |
| Nov 18, 5:36 AM CST | River Flood Warning | LSX | Osage | 28 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.